MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBE-150
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A peripheral orbital atherectomy device (oad) was used via groin access for treatment of lesions in the right common femoral artery (cfa), superficial femoral artery (sfa), and popliteal artery.The distal sfa lesion was treated on low, medium, and high speed.The popliteal lesion, which was a chronic total occlusion, was treated on low and medium speed thereafter.The cfa was treated on low, medium, and high speed.The crown detached from the driveshaft during the final treatment in the cfa and migrated to a collateral vessel.This was observed on imaging after the oad had been removed.Multiple unsuccessful attempts to retrieve the crown with a snare were made.The crown was abandoned in vivo.
 
Additional Manufacturer Narrative
The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.Csi id: (b)(4).
 
Additional Manufacturer Narrative
The oad was returned to csi for analysis.The driveshaft crown was detached and not returned for analysis.Scanning electron microscope analysis of the driveshaft section revealed the presence of thin solder residue on the distal and proximal edges of the crown bond location.The root cause of the crown bond failure is considered to be a manufacturing issue due to an insufficient solder bond.When tested, the device functioned as intended.Csi id: (b)(4).

Brand Name
STEALTH 360 ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
tonia moskalets
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key14885336
Report Number3004742232-2022-00156
Device Sequence Number14724861
Product Code MCW
UDI-Device Identifier10850000491332
UDI-Public(01)10850000491332(17)231231(10)414163-1
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberDBE-150
Device Catalogue Number7-10059-08
Device Lot Number414163-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American